MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC181200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, the patient was treated emergently for an abdominal aortic aneurysm.As part of the procedure, the physician implanted a gore® excluder® aaa endoprosthesis.The device was implanted, and when the physician attempted to remove the delivery catheter, the olive tip broke off.It was recovered, and the delivery catheter and olive will be returned for evaluation.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Type of investigation - code updated to code b01 as a result of the completion of device evaluation.H.6.Investigation conclusions: code d16 updated to code d15.Device was returned for evaluation.The device evaluation showed the following: the leading end of the catheter (polyimide guidewire lumen) had separated from the catheter body at the trailing olive.The polyimide guidewire lumen had pulled out of the trailing olive bond.There were material imprints from the polyimide guidewire lumen inside the trailing olive indicating that the olive had been bonded to the polyimide guidewire lumen.The end of the guidewire lumen was examined for evidence of a tensile break.The end of the guidewire lumen had a clean cut indicating the guidewire lumen did not break.The leading olive was firmly attached to the polyimide guidewire lumen.No damage was observed to the trailing end of the leading olive.The findings from the evaluation are consistent with the physician¿s observation.The likely cause for the broken leading end of the catheter could not be determined with the currently available information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15615933
Report Number3013164176-2022-01509
Device Sequence Number8007927
Product Code MIH
UDI-Device Identifier00733132618736
UDI-Public00733132618736
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model NumberPLC181200
Device Catalogue NumberPLC181200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight82 KG